MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL, ASD, INC. PORTEX® SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 49661C-25
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a patient's spinal anesthesia the use of an amp of marcaine (bupivacaine) packaged in a portex® spinal anesthesia tray did not work after a very short time.The patient started moving on the table.Marcaine is a local anesthetic.No adverse events were reported.
 
Additional Manufacturer Narrative
Reporter provided a non-smiths medical lot number of 662603a.No sample was received for investigation.An incoming records review for bupivacaine-marcaine lot number 662603a found no discrepancies or anomalies relevant to the complaint.Review of the specific device history record and sterilization records could not be performed without finished good lot number information.The anesthetics are supplied items and a notification was forwarded to the supplier.Based on available information and evidences, no product quality problem could be confirmed.Possible causes of lack of effect may be administration technique or patient anatomical variations, including pathological and psychological factors.
 
Event or Problem Description
It was additionally reported that the fault occurred after 25 minutes in use.General anesthesia was then used.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7086212
Report Number3012307300-2017-02505
Device Sequence Number11042532
Product Code CAZ
UDI-Device Identifier30351688047117
UDI-Public30351688047117
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number49661C-25
Device Lot Number662603A
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1